Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Nephrology
Volume 2014, Article ID 762528, 5 pages
http://dx.doi.org/10.1155/2014/762528
Case Report

ANCA Associated Vasculitis and Renal Failure Related to Propylthiouracil and Hyperthyroidism Induced Cholestasis in the Same Case

Department of Internal Medicine, Medical School Kocaeli University, 41380 Kocaeli, Turkey

Received 5 May 2014; Accepted 15 October 2014; Published 20 November 2014

Academic Editor: Sofia Lionaki

Copyright © 2014 Mehmet Tuncay et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Introduction. Liver involvement due to hyperthyroidism and also ANCA positive vasculitis related renal failure cases were reported separately several times before. However, to our knowledge, these two complications together in the same case had never been observed before. Case Presentation. The case of an ANCA positive 71-year-old Caucasian male with renal failure and lung involvement, subclinical hyperthyroidism, and intrahepatic cholestatic jaundice was presented in this paper. After exclusion of all of the other possibilities, cholestatic hepatitis was explained by subclinical hyperthyroidism; renal failure and lung involvement were interpreted as ANCA related vasculitis which might be a side effect of propylthiouracil use. Conclusion. The coexistence of these rare conditions in the same patient deserves emphasis and it is worth reporting. This case demonstrates that following the clinical course of the patient is essential after prescribing any medications to see whether any complication occurs or not. If the complications of this case were noticed earlier, it would be possible to treat and to prevent the permanent damages.